← All Pediatric CCRN Exam Flashcard Decks

Pediatric CCRN Pharmacology Flashcards

6 cards from real Pediatric CCRN Exam practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 6 Pediatric CCRN Pharmacology flashcards as text
  1. A 10 kg child requires an epinephrine infusion at 0.1 mcg/kg/min. Using the rule of 6, how many mg of epinephrine should be added to 100 mL of D5W to run at 1 mL/hr?

    Answer: 0.6 mg

    Rule of 6: weight (kg) × 0.6 = mg to add to 100 mL; for 10 kg: 10 × 0.06 = 0.6 mg, resulting in a concentration where 1 mL/hr delivers 0.1 mcg/kg/min.

  2. Which opioid is CONTRAINDICATED in a child with renal failure requiring pain management in the PICU?

    Answer: Meperidine

    Meperidine's active metabolite normeperidine accumulates in renal failure, causing CNS excitation, tremors, and seizures, making it contraindicated in patients with impaired renal function.

  3. A 5-year-old receives IV vancomycin for MRSA bacteremia. Which monitoring parameter is MOST important to prevent toxicity?

    Answer: AUC/MIC ratio via Bayesian pharmacokinetic monitoring

    Current ASHP/IDSA guidelines recommend AUC/MIC-guided vancomycin dosing using Bayesian pharmacokinetic monitoring to optimize efficacy while minimizing nephrotoxicity.

  4. What is the CORRECT dose of IV atropine to treat symptomatic bradycardia in a 20 kg child?

    Answer: 0.02 mg/kg = 0.4 mg

    The pediatric atropine dose for bradycardia is 0.02 mg/kg IV (minimum 0.1 mg, maximum 0.5 mg per dose); for a 20 kg child: 0.02 × 20 = 0.4 mg.

  5. A child in the PICU receives a continuous midazolam infusion for 5 days. When the infusion is weaned, the child develops agitation, tremors, and diaphoresis. This presentation is MOST consistent with:

    Answer: Benzodiazepine withdrawal syndrome

    Prolonged benzodiazepine infusions cause physical dependence; abrupt weaning produces a withdrawal syndrome with CNS excitability, autonomic instability (diaphoresis, tachycardia), and tremors.

  6. Which medication is the antidote for acetaminophen (paracetamol) toxicity in a pediatric patient?

    Answer: N-acetylcysteine (NAC)

    N-acetylcysteine replenishes hepatic glutathione, binding the toxic NAPQI metabolite to prevent liver injury, and is most effective when given within 8–10 hours of acetaminophen ingestion.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. aacn.org — Eligibility, fees, retake policy, test delivery, exam format, passing score, renewal, retake fee, score release, test dates · verified Oct 2026